Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

hep c triple therapy week 9 HELP!

At week 9 of triple therapy for Hep C Genotype 1, can anyone tell me if these three symptoms, now over 5 days, are all right at once, and anything to do to help? This treatment is new is Spain, and there is not a lot of information, which is getting really scary and overwhelming.
The symptoms are: (1) fever of 102 or higher but stays down with fever reducer (2) fatigue is very high (3) itching and rash are on most of body, and there is a burning rash on legs and upper back.
Thank you for any information you can offer. N in spain
18 Responses
1840891 tn?1431551393
Hi, and welcome to the forum! It's really hard for us to say whether your symptoms are truly dangerous or not, but there is a clear possibility that they might be. Get in to see a dermatologist on an emergency basis and be sure to take along your list of meds and to clearly state your concerns about Stevens-Johnson Syndrome. A decent dermatologist will be able to help you with that end of it. Additionally, you should call your treating physician, even though he/she is out of the office. Most doctors have answering services to take urgent off-hours phone calls, and usually the service can contact the doctor and then the doctor will call you back. Don't be afraid to be a bother, this is exactly the kind of problem those services exist for. Many doctors also have arrangements with other doctors to take on each others emergencies on alternating weekends. If by chance none of this works and you really can't contact your doctor immediately, then as soon as you can contact them you should explain this crisis you had and ask him/her exactly how you should deal with urgent situations in the future. It is not acceptable for a physician to be treating people with these dangerous drugs and not be making provisions for any serious reactions, which very rarely occur during normal office hours. If your doctor has no provisions you should ask him/her to create some to have in place in the event of another crisis. If they are unwilling then perhaps you should consider finding a different doctor or enlisting the help of your primary care physician. Treatment is a worth some risks, but its just plain stupid if the treating doctors are not doing what they can to minimize the risks to their patients.
766573 tn?1365170066
Itching and rash nay not be a good sign but it really depends which meds you are taking for triple. Are you taking Incivek or Victrelis?

Either way tell your doctor about your rash,. You might need to take an oral antihistamine as well as apply a topical steroid cream. It might be something you cannot let get out of hand so be sure to post again with more details. I don't want to freak you out or mislead you by saying things that may not apply to you.
4950316 tn?1394188185
hello. welcome to the forum.
Rashes are a common side effect of HCV treatment. The drug Incivek is notorious, and also the Ribavirin is responsible for bad rashes.
It is extremely important that you get treatment for your rashes immediately. They can spiral out of control very quickly.
You will need a strong cortisone ointment. Don't waste time or money with over the counter meds, get a prescription for 'big guns'. An ointment that has active ingredient at at least .1mg. An antihistamine to help calm the itch is also imperative.
Stop using any soaps etc. Bathe your skin with cool water, pat dry and try to wear only loose cottons etc. The sun and being hot also aggravates these rashes.
Don't wait another day to seek help.
Fever could be associated with rashes and until you deal with one problem, you can't deal with the next.
Tiredness, exhaustion, apathy, fatigue are all common side effects of treatment. If you are REALLY feeling ******, you need to have blood tests to check your hemaglobin levels, which in some people can fall to levels that need treating immediately.
Just get your medical team to do blood tests, and give you prescriptions for strong ointments etc.
Keep in touch, and good luck.
There are people here nearly 24 hours a day that can answer questions. We have all treated, and are treating, so can share the information we ourselves have gathered that our doctors couldn't help us with.



Avatar universal
hi and welcome to the forum agree with above please go to doc today for the rash its important that it is under control with tabs and a steriod cream ie Hydrocortisone. Fatigue is very common mostly through anemia caused mostly by the riba.I understand that you scared its natural like you its new tx in England with not much info, but stick with this site and you will get all the info and support that you need. Please take care and keep us posted and we will help as much as we can Jules
Avatar universal
Thank you very much for these responses. It is Incivek, and I know rashes are common but also can be dangerous; Today there is a new nose sore, and I am concerned about Stephen Johnson Syndrome versus just reaction to the medication. The only doctor in Spain doing this treatment is 2.5 hous away and not back in the hospital for 2 more days; I cannot tell if the situation is dangerous or not.
Avatar universal
Welcome ninspain. So sorry you are having this proplem. I also treated with Incivek, and had a severe rash. I was also concerned about Stephen Johnson Syndrome and ended up in ER just to be given Benadryl. It is very frighting to see you skin and that rash. Go to Floridian 7 where she posts pictures of her rash. Mine was about the same. Not saying not to go to Dr, but not to panic like I did. Do go and get medicaion as as Idyllic said. A dermotologist can tell you if it is Stephens. My rash also was the worst at 9 weeks and I had to stop Incivek and was still UND at 12 weeks. Keep checking back here as these people have all survived this tx and are familliar with symptons. Do not hesitate to also call Dr. All your other symptoms also sound very familliar. The virus is testing you. Don't let it win. Kick that monster out. All my best and keep coming back.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.